MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-2530
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
During primary hip replacement surgery the surgeon asked for an accolade tmzf 2.5 132 stem, from an undamaged unopened box the implant box was opened per normal, at that time the nurse noticed the outer lid was not sealed and opened, further inspection was given and the inner lid was opened as well making the implant contaminated.
 
Additional Manufacturer Narrative
An event regarding a packaging issue with a accolade stem was reported.The event was confirmed.Device evaluation and results: the device was visually inspected on return.Both the inner and outer tyvek lid were found to be peeled back and open as reported in the event description.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there has been one other events for the lot referenced.Conclusions: a capa was raised to investigate the event.The capa concluded inadequate process and controls when required to inspect, identify, disposition, rework, track and reconcile product that is returned from an (b)(4) location.Inadequate identification of product returned from finished goods.Inadequate controls governing the shrink wrapping of product in (b)(4).Recall pr1570495 was issued for this lot.
 
Event or Problem Description

Brand Name
ACCOLADE 132 SIZE 2.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6740735
Report Number0002249697-2017-02276
Device Sequence Number19149392
Product Code LPH
UDI-Device Identifier04546540510617
UDI-Public04546540510617
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2021
Device Catalogue Number6020-2530
Device Lot Number55967305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient Weight98